MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH LUMBAR CURVED PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH LUMBAR CURVED PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 279702020N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown surgery, the tip of the pedicle probe broke off on the right side of left vertebrae.There was surgical delay of unknown time.The procedure was successfully completed.There were fragments generated.Patient consequences were unknown.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level revealed that the fracture was located at 20mm from the probe¿s tip.The second half of the probe¿s tip was not returned.The fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the instrument underwent a static failure.The absence of rotational deformation and a termination site implies that the probe was broken under a cantilever force.The static overloading led to a fracture of the tip.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the probe¿s distal tip fracturing cannot be positively determined.However, the fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the instrument underwent a static failure due to a single, sudden, unexpectedly high force placed on the tip of the device.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LUMBAR CURVED PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9217642
Report Number1526439-2019-52265
Device Sequence Number2733722
Product Code OLO
UDI-Device Identifier10705034388311
UDI-Public(01)10705034388311
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702020N
Device Catalogue Number279702020N
Device Lot Number0710NT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR